Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Variations on a theorem of Landau. I


Authors: Daniel Shanks and Larry P. Schmid
Journal: Math. Comp. 20 (1966), 551-569
MSC: Primary 10.46
DOI: https://doi.org/10.1090/S0025-5718-1966-0210678-1
MathSciNet review: 0210678
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] Daniel Shanks, "The Second-order term in the asymptotic expansion of $ B(x)$," Math. Comp., v. 18, 1964, pp. 75-86. MR 28 #2391. MR 0159174 (28:2391)
  • [2] H. H. Ostmann, Additive Zahlentheorie, Zweiter Teil, Springer, Berlin, 1956, p. 84. MR 20 #5176. MR 0098721 (20:5176)
  • [3] R. D. James, "The distribution of integers represented by quadratic forms," Amer. J. Math., v. 60, 1938, pp. 737-744. MR 1507942
  • [4] Gordon Pall, "The distribution of integers represented by binary quadratic forms," Bull. Amer. Math. Soc., v. 49, 1943, pp. 447-449. MR 4, 240. MR 0008084 (4:240g)
  • [5] Paul Bernays, Über die Darstellung von positiven, ganzen Zahlen durch die primitiven, binären quadratischen Formen einer nicht-quadratischen Diskriminante, Diss. Göttingen, 1912.
  • [6] L. E. Dickson, History of the Theory of Numbers, Vol. III, Stechert, New York, 1934, p. 49.
  • [7] Harald Bohr, Collected Mathematical Works, Vol. III, Dansk Matematisk Forening, Copenhagen, 1952, H. Encyclopaedia Article, p. 841. MR 15, 276. MR 0057790 (15:276i)
  • [8] Daniel Shanks & J. W. Wrench, Jr., "The calculation of certain Dirichlet series," Math. Comp., v. 17, 1963, pp. 135-154. Corrigenda, ibid., p. 488. MR 28 #3012. MR 0159796 (28:3012)
  • [9] Daniel Shanks, "On the conjecture of Hardy & Littlewood concerning the number of primes of the form $ {n^2} + a$,'' Math. Comp., v. 14, 1960, pp. 320-332. MR 22 #10960. MR 0120203 (22:10960)
  • [10] Edmund Landau, ``
    "Uber die Einteilung der positiven ganzen Zahlen in vier Klassen nach der Mindeszahl der zu ihren additiven Zusammensetzung erforderlichen Quadrate,'' Arch. der Math. und Physik, (3), v. 13, 1908, pp. 305-312.
  • [11] Daniel Shanks, "Polylogarithms, Dirichlet series, and certain constants," Math. Comp., v. 18, 1964, pp. 322-324. MR 30 #5460. MR 0175275 (30:5460)
  • [12] Trygve Nagell, Introduction to Number Theory, Wiley, New York, Almqvist & Wiksell, Stockholm, 1951, pp. 205-206. MR 13, 207. MR 0043111 (13:207b)
  • [13] Srinivasa Ramanujan, Collected Papers, Cambridge, 1927, pp. 171-172.
  • [14] E. Landau, "Über die Verteilung der Primideale in den Idealklassen eines algebraischen Zahlkörpers," Math. Ann., v. 63, 1907, pp. 145-204. This paper was utilized by Bernays in his [5]. See also [7, p. 840].
  • [15] C. F. Gauss, Recherches Arithmétiques, reprinted by Blanchard, Paris, 1953. See Paragraph 304 in Section V.
  • [16] Daniel Shanks, "Quadratic residues and the distribution of primes," MTAC, v. 13, 1959, pp. 272-284. MR 21 #7186. MR 0108470 (21:7186)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 10.46

Retrieve articles in all journals with MSC: 10.46


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1966-0210678-1
Article copyright: © Copyright 1966 American Mathematical Society

American Mathematical Society